Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 7, 2024, 2:14 PM CST for 5 counties in Texas. It took effect at Jan 8, 2024, 3:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2024, 2:14 PM CST (20:14 UTC)
- In effect from
- Jan 8, 2024, 3:00 AM CST
- Expired
- Jan 9, 2024, 12:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS74 KBRO 072014 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 214 PM CST Sun Jan 7 2024 TXZ250-251-253>255-351-353>355-081115- /O.NEW.KBRO.WI.Y.0001.240108T0900Z-240108T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 214 PM CST Sun Jan 7 2024 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Hidalgo, Brooks, Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Kenedy, Coastal Willacy, and Coastal Cameron Counties. * WHEN...From 3 AM to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
9 follow-up statements
517 WWUS74 KBRO 080926 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 326 AM CST Mon Jan 8 2024 TXZ250-251-253>255-351-353>355-081800- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240108T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 326 AM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Hidalgo, Brooks, Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Kenedy, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
617 WWUS74 KBRO 081521 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 921 AM CST Mon Jan 8 2024 TXZ250-251-253-351-353-081630- /O.CAN.KBRO.WI.Y.0001.000000T0000Z-240108T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 921 AM CST Mon Jan 8 2024 ...WIND ADVISORY IS CANCELLED... The strong southerly winds that occurred earlier this morning have progressed east and speeds are now down 10 15 to 20 mph with a few gusts to 30 mph. Winds will become southwest at slightly lower speeds through early to mid afternoon. $$ TXZ254-255-354-355-081800- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240108T1800Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 921 AM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts of 40 to perhaps 45 mph will continue from the south until late morning or early afternoon before dropping back soon after to 15 to 25 mph with a few gusts to 30 mph. Strong northwest winds will follow a cold front this evening, and another wind advisory for this situation is likely for all or parts of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Keep outdoor objects tied down. && $$
469 WWUS74 KBRO 081747 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1147 AM CST Mon Jan 8 2024 TXZ254-255-354-355-082000- /O.EXT.KBRO.WI.Y.0001.000000T0000Z-240108T2000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 1147 AM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts have exceeded 50 mph since around 1030 AM along and near the IH-69E corridor in Cameron and Willacy County. Though winds should gradually diminish this afternoon, gusts are likely to continue up to 40 to 45 mph through early afternoon. before dropping back soon after to 15 to 25 mph with a few gusts to 30 mph between 2 and 4 PM. Strong northwest winds will follow a cold front this evening, and another wind advisory for this situation is likely for parts of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Keep outdoor objects tied down. && $$ Update...52/BSG
371 WWUS74 KBRO 082002 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 202 PM CST Mon Jan 8 2024 TXZ254-255-354-355-082300- /O.EXT.KBRO.WI.Y.0001.000000T0000Z-240108T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 202 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs, loose fitting signs, and power lines could be blown down and a few poorly-fastenened roofs may lift. Isolated to scattered power outages will continue.. * ADDITIONAL DETAILS...Wind gusts reached 50 to more than 70 mph along and east of the IH-69E corridor in Cameron and perhaps Willacy County through 2 PM. Though winds should gradually diminish this afternoon, gusts are likely to continue up to 40 to 45 mph through 4 or 5 PM. Winds will drop back to 15 to 25 mph with a few gusts to 30 mph after 5 PM. Strong northwest winds will follow a cold front this evening, and another wind advisory for this situation is likely for parts of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Keep outdoor objects tied down. && $$
125 WWUS74 KBRO 082107 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 307 PM CST Mon Jan 8 2024 TXZ248>250-252-253-353-090700- /O.NEW.KBRO.WI.Y.0002.240109T0100Z-240109T0700Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 307 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Hidalgo, Zapata, Jim Hogg, Brooks, and Starr Counties. * WHEN...From 7 PM this evening to 1 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and isolated to scattered power outages may result. * ADDITIONAL DETAILS...Strong northwest winds will follow a cold front this evening. The strongest winds are expected through midnight or so across the Brush Country, Rio Grande Plains, and mid/upper Valley before diminishing later at night and through sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects especially those exposed to the north and west, or move them indoors. && $$ TXZ254-255-354-355-082300- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240108T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 307 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs, loose fitting signs, and power lines could be blown down and a few poorly-fastened roofs may lift. Isolated to scattered power outages will continue. Minor damage has been reported in the Brownsville area. * ADDITIONAL DETAILS...Wind gusts reached 50 to more than 70 mph along and east of the IH-69E corridor in Cameron and perhaps Willacy County through 2 PM. Though winds should gradually diminish this afternoon, gusts are likely to continue up to 40 to 45 mph through 4 or 5 PM. Winds will drop back to 15 to 25 mph with a few gusts to 30 mph after 5 PM. Strong northwest winds will follow a cold front this evening, and another wind advisory for this situation is likely for parts of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Keep outdoor objects tied down. && $$ Update...52/BSG
542 WWUS74 KBRO 082259 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 459 PM CST Mon Jan 8 2024 TXZ254-255-090000- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-240108T2300Z/ Inland Willacy-Inland Cameron- Including the cities of Raymondville, Brownsville, and Harlingen 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Wind gusts to 40 mph are still possible over the next couple of hours. A cold front is expected tonight, with strong northwesterly winds returning. Additional Wind Advisories are possible tonight. $$ TXZ351-451-454-455-090700- /O.EXB.KBRO.WI.Y.0001.240108T2300Z-240109T1800Z/ Coastal Kenedy-Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Kenedy, Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ354-355-090700- /O.EXT.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Willacy-Coastal Cameron- Including the cities of Port Mansfield, Port Isabel, and Laguna Vista 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Coastal Willacy and Coastal Cameron Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>250-252-253-353-090700- /O.CON.KBRO.WI.Y.0002.240109T0100Z-240109T0700Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 459 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Hidalgo, Zapata, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 1 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS74 KBRO 090353 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 953 PM CST Mon Jan 8 2024 TXZ251-254-255-091200- /O.EXB.KBRO.WI.Y.0001.240109T0400Z-240109T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 953 PM CST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy, Inland Willacy and Inland Cameron Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248>250-252-253-353-091200- /O.EXT.KBRO.WI.Y.0002.000000T0000Z-240109T1200Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 953 PM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Hidalgo, Zapata, Jim Hogg, Brooks, and Starr Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ351-354-355-451-454-455-091200- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 953 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until noon CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
653 WWUS74 KBRO 091203 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 603 AM CST Tue Jan 9 2024 TXZ248>250-252-253-353-091315- /O.EXP.KBRO.WI.Y.0002.000000T0000Z-240109T1200Z/ Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 603 AM CST Tue Jan 9 2024 ...WIND ADVISORY HAS EXPIRED... Wind speeds and gusts have fallen below 30mph, and is no longer expected to meet Wind Advisory thresholds. $$ TXZ251-254-255-091315- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-240109T1200Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 603 AM CST Tue Jan 9 2024 ...WIND ADVISORY HAS EXPIRED... Wind speeds and gusts have fallen below 30mph, and is no longer expected to meet Wind Advisory thresholds. $$ TXZ351-354-355-451-454-455-091800- /O.CON.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 603 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Kenedy, Coastal Willacy, Coastal Cameron, Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
546 WWUS74 KBRO 091753 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1153 AM CST Tue Jan 9 2024 TXZ351-354-355-451-454-455-091900- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-240109T1800Z/ Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 1153 AM CST Tue Jan 9 2024 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds are beginning to decrease across the Barrier Islands and thus the Wind Advisory will be allowed to expire. A few wind gusts around 30 mph will be possible for the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 7, 12:04 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 7, 12:04 PM CST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1204 PM CST Sun Jan 7 2024
...New UPDATE, AVIATION, MARINE...
.UPDATE...
Issued at 1143 AM CST Sun Jan 7 2024
Latest arriving deterministic models are in very good agreement
with the timing and location of the incoming low level jet (LLJ)
associated with the previously mentioned rapidly increasing
pressure gradient between the departing ridge into the eastern
Gulf and approaching/developing surface trough moving toward the
TX/NM border this evening/overnight. Based on the timing of the
arrival and continuation of the LLJ, which approaches 55 knots,
will be hoisting a wind advisory for locations along/east of
IH-69C/US 281 in the next few hours, to begin in the pre-dawn
hours and continue until noon (for now) on Monday. Given the time
of year, a "micro" inversion near the ground due to recent cool
nights (and little time for too much recovery), only expecting a
portion of that wind speed to mix down...so advisory (25 to 30 mph
gusting 40 mph) is the best call. More details forthcoming in the
full discussion later this afternoon.
&&
.SHORT TERM...
(Today through Monday)
Issued at 259 AM CST Sun Jan 7 2024
Wind will be the main issue in this portion of the total
forecast. High pressure over the Gulf of Mexico will steadily
interact more and more intensely with a low pressure system moving
east from New Mexico into Oklahoma. The bulk of the wind is
anticipated to occur from sunset this evening until the passage of
a cold front Monday around sunset. A Wind Advisory is a near
certainty for the inland and coastal portions of the three
immediate coastal counties for several hours late Monday morning
through late Monday afternoon. And while model guidance is not
suggesting the need for a High Wind Warning in the aforementioned
area, successive shifts will need to be open to the possibility of
it, especially if observed winds eventually become higher than
model guidance has suggested.
Additionally, at the local beaches, there will exist a High Risk of
rip currents on Monday due seas elevated by the strong winds at the
coast.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 259 AM CST Sun Jan 7 2024
Windy conditions over Deep South Texas and the Rio Grande Valley are
expected for the start of the long term forecast period. As a mid-
level trough will swing by the area on Monday night. Very limited
chances of rain (about 20%) are possible on Monday night, and the
most likely area for rain to fall will be along the coastline. As
mentioned before the windy conditions are going to be the main
concern for Monday night, as the pressure gradient will be very
tight, which is the reason for the strong winds. A strong low level
jet is expected to be present over Deep South Texas and the Rio
Grande Valley on Monday night, and should the winds mix down towards
the surface, then this could lead to a rare nocturnal Wind Advisory
event. However, windy conditions are not the only thing that will be
coming with into Deep South Texas and the Rio Grande Valley on
Monday night. Drier and colder air will also surge into the region.
The combination of strong winds and dry air will result in some fire
weather concerns that will be discussed in the Fire Weather section.
While the winds will start to weaken moving into Tuesday as the
pressure gradient relaxes, a zonal flow like pattern will be set up
aloft and surface winds will turn back towards the southeast by
Wednesday. Overall rather pleasant conditions will be present late
Tuesday through Thursday. However, by Friday, another cold front is
expected to push through Deep South Texas and the Rio Grande Valley.
Current model analysis projects this front to be rain-free, but
there will be a change in the surface winds towards the north,
colder air moving into the region, and more drier air following the
front. The winds with this front do not appear to be as strong
however.
As for the temperatures for the long term forecast period. Starting
with the low temperatures. Monday night low temperatures will be in
the range of upper 40s in the Northern Ranchlands, while lower 50s
for the Mid and Lower Rio Grande Valley. Tuesday night, lows are
expected to cool more due to the weaker winds, allowing for 40s to
cover all of Deep South Texas and the Rio Grande Valley. Wendesday
and Thursday night, see the low temperatures a bit warmer with lows
in the range of 50s to low 60s for both nights. Friday night and
Saturday night low temperatures cool back down to the 40s for most
of the region, but some lower 50s are possible in the Lower Rio
Grande Valley. Moving on to the high temperatures, which will
generally warm up over the period until Friday. Tuesday highs are
expected to be in the 60s for the region, while the highs for
Wednesday continue to warm up towards the 70s thanks to the
southerly flow allowing for some warm air advection to take place.
Thursday sees high temperatures in the upper 70s with a few places
getting close to 80. High temperatures on Friday cool down as early
cloud coverage from the cold front will limit the growth of
temperatures as such high temperatures are expected to be in the
70s. Finally, the high temperatures for Saturday are expected to be
in the 60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1143 AM CST Sun Jan 7 2024
The near-perfect takeoff and landing weather that dominated this
weekend is about to end, as winds have veered to the east at
around 10 knots but will soon veer further to the southeast and
ramp up quickly by mid afternoon at all terminals. Thick cirrus
shield might keep some of the gusts down...but incoming gradient
is plenty strong to support some, as soon as 3 PM.
The aforementioned LLJ (see Update) arrives overnight, so
sustained winds will perk up between 06 and 09Z (closer to 09z)
above 20 knots, and gusts will edge close to 34/35 knots after
sunrise. The strong, well-mixed gusts will continue through noon
at Harlingen/Brownsville but should tail off after 9 AM in McAllen
as the LLJ marches eastward.
VFR ceilings this afternoon/early evening will become MVFR as low
level moisture develops/surges northward. MVFR ceilings should
continue at the lower Valley terminals through noon, but
expect ceiling to lift and perhaps even dissipate at McAllen
between 9 AM and noon as dry air overspreads the region and begins
mixing down from west to east. For now, left coverage as OVC but
this may be trimmed back as the situation evolves.
&&
.MARINE...
Issued at 1143 AM CST Sun Jan 7 2024
Now through Monday Night...
Update: As the situation is now well in hand and we are within 12
hours of the start of hazarous marine conditions, the Small Craft
Advisory has been posted, to begin at 6 PM (a slight buffer in
case stronger winds arrive early) and continue through 6 PM
Monday, at which point we're likely to move to a Gale situation
(Gale Watch) to tag on.
With slightly higher values of the southerly LLJ on this morning's
runs, we might have frequent enough gale force gusts over the
waters for a 3-6 hour period between 3 AM and 9 AM. Uncertainty
remains high and confidence low right now, but will take another
look to consider a Gale Warning during this time.
The Gale Watch (post-front) has a higher confidence, so this will
be posted regardless of the shorter-fused decision for Monday
evening through midday Tuesday for the afternoon package.
Tuesday through Saturday...Hazardous conditions will be present
on to begin the period. Elevated winds and seas due to a tight
pressure gradient behind the cold front will see Small Craft
Advisory for the Laguna Madre and Gale conditions for the Gulf
waters through at least midday. However, conditions are expected
to become favorable by late Tuesday into Wednesday as the pressure
gradient relaxes resulting in light to moderate onshore flow
returning and low to moderate seas. However, conditions are
expected to become hazardous again Friday night into Saturday in
the wake of another cold front require Small Craft Advisories
again, but should improve over the course of the day on Saturday.
&&
.FIRE WEATHER...
Issued at 259 AM CST Sun Jan 7 2024
Today through Monday...Winds at the 20-foot level are expected to
increase tonight through Monday as high pressure over the Gulf of
Mexico interacts with surface low pressure moving east through
New Mexico and Oklahoma. However, when combined with minimum
relative humidity percentages, a Fire Weather Watch, Red Flag
Warning, or even a Rangeland Fire Danger Statement will not be
needed for Sunday or Monday.
Monday Night through Tuesday...Strong 20-foot winds and drier air
Monday night into Tuesday will result a possible Fire Danger
Statement or even a Red Flag Warning. The timing of this is a bit
tricky at the moment. The strongest winds do not align with the
timing of when relative humidity will be at its lowest. Still even
with this mismatch, when the 20 foot winds are there strongest on
Monday night, relative humidity is still very low. As most of
Deep South Texas will be in the 20s for relative humidity, while
the 20-foot winds are around 25 mph, which would still be enough
for a Red Flag Warning for a few hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 73 66 81 52 / 0 10 0 20
HARLINGEN 74 62 85 48 / 0 0 0 20
MCALLEN 74 63 87 50 / 0 0 0 10
RIO GRANDE CITY 74 62 87 50 / 0 0 0 10
SOUTH PADRE ISLAND 70 67 75 55 / 0 10 0 30
BAYVIEW/PORT ISABEL 72 63 81 50 / 0 10 0 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 6 PM this evening to 6 PM CST Monday
for GMZ130-132-135-150-155-170-175.
&&
SHORT TERM UPDATE/MARINE UPDATE/AVIATION...52-GoldsmithThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:50 AM CST | Small Craft Advisory | BRO | 32 hr | |
| Jan 7, 2:34 PM CST | Gale Watch | BRO | 19 hr | |
| Jan 7, 2:42 PM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 51 hr |
| Jan 7, 2:56 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.